Alert archive / Alabama / Flash Flood Watches in 2015
Flash Flood Watch 2, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood watch at Jul 4, 2015, 2:47 AM CDT for 18 counties in Alabama. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2015, 2:47 AM CDT (07:47 UTC)
- Expired
- Jul 4, 2015, 10:19 PM CDT
- In force
- 20 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- None
Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Pickens County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 57 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1393 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
461 WGUS64 KBMX 040747 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 247 AM CDT SAT JUL 4 2015 ...MULTIPLE ROUNDS OF HEAVY RAINFALL EXPECTED THROUGH SUNDAY MORNING... .SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE LIKELY ACROSS THE NORTHERN HALF OF CENTRAL ALABAMA THROUGH SUNDAY MORNING. WIDESPREAD 1 TO 3 INCH RAINFALL AMOUNTS ARE LIKELY WITH ISOLATED AMOUNTS OF 5 TO 7 INCHES POSSIBLE. HEAVY RAINFALL IN AREAS WITH ALREADY SATURATED SOIL CONDITIONS...WILL INCREASE THE POTENTIAL FOR FLASH FLOODING. ALZ011>015-017>029-042100- /O.NEW.KBMX.FF.A.0002.150704T0747Z-150705T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 247 AM CDT SAT JUL 4 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST ALABAMA...NORTHWEST ALABAMA AND WEST CENTRAL ALABAMA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...BLOUNT...JEFFERSON...SHELBY...ST. CLAIR... TALLADEGA AND WALKER. IN EAST CENTRAL ALABAMA...CALHOUN... CLAY...CLEBURNE AND RANDOLPH. IN NORTHEAST ALABAMA...CHEROKEE AND ETOWAH. IN NORTHWEST ALABAMA...MARION AND WINSTON. IN WEST CENTRAL ALABAMA...FAYETTE...LAMAR...PICKENS AND TUSCALOOSA. * THROUGH SUNDAY MORNING * HEAVY RAINFALL WILL CONTINUE TO MOVE ACROSS THE REGION WITH WIDESPREAD ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES AND ISOLATED AMOUNTS OF 5 TO 7 INCHES. * SATURATED SOILS FROM RAINFALL OVER THE PAST FEW DAYS ALONG WITH THE ADDITIONAL RAINFALL MAY CAUSE FLASH FLOODING OF AREA ROADWAYS...LOW LYING AREAS...AND URBAN SMALL STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
635 WGUS64 KBMX 041910 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 210 PM CDT SAT JUL 4 2015 ...WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS EXPECTED TONIGHT... .SEVERAL ROUNDS OF HEAVY RAINFALL HAVE LEFT SATURATED SOILS ACROSS NORTH CENTRAL ALABAMA. WIDESPREAD RAINFALL AMOUNTS OF 3 TO 5 INCHES HAVE OCCURRED ACROSS THE WATCH AREA SINCE THURSDAY NIGHT...WITH 5 TO 7 INCHES ACROSS THE NORTHWEST PORTIONS OF CENTRAL ALABAMA. ALTHOUGH FORECAST RAINFALL AMOUNTS ARE LESS THAN ONE INCH ACROSS THE WATCH AREA TONIGHT...ANY PERIOD OF HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. ALZ011>015-017>029-050300- /O.CON.KBMX.FF.A.0002.000000T0000Z-150705T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 210 PM CDT SAT JUL 4 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST ALABAMA...NORTHWEST ALABAMA AND WEST CENTRAL ALABAMA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL ALABAMA...BLOUNT... JEFFERSON...SHELBY...ST. CLAIR...TALLADEGA AND WALKER. IN EAST CENTRAL ALABAMA...CALHOUN...CLAY...CLEBURNE AND RANDOLPH. IN NORTHEAST ALABAMA...CHEROKEE AND ETOWAH. IN NORTHWEST ALABAMA...MARION AND WINSTON. IN WEST CENTRAL ALABAMA... FAYETTE...LAMAR...PICKENS AND TUSCALOOSA. * THROUGH SUNDAY MORNING. * SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE REGION WITH ADDITIONAL RAINFALL AMOUNTS UP TO 1 INCH. * SATURATED SOILS FROM RAINFALL OVER THE PAST FEW DAYS ALONG WITH ANY ADDITIONAL RAINFALL MAY CAUSE FLASH FLOODING OF AREA ROADWAYS...LOW LYING AREAS...AND URBAN SMALL STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
827 WGUS64 KBMX 050319 FFABMX FLOOD WATCH NATIONAL WEATHER SERVICE BIRMINGHAM AL 1019 PM CDT SAT JUL 4 2015 ALZ011>015-017>029-050430- /O.CAN.KBMX.FF.A.0002.000000T0000Z-150705T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...CARROLLTON...TUSCALOOSA... BIRMINGHAM...HOOVER...COLUMBIANA...PELHAM...ALABASTER... PELL CITY...MOODY...TALLADEGA...SYLACAUGA...ASHLAND...ROANOKE 1019 PM CDT SAT JUL 4 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL ALABAMA...EAST CENTRAL ALABAMA...NORTHEAST ALABAMA...NORTHWEST ALABAMA AND WEST CENTRAL ALABAMA HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Jul 3, 11:45 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jul 3, 11:45 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1145 PM CDT FRI JUL 3 2015 .UPDATE... FOR 06Z AVIATION. && .DISCUSSION... AN OUTFLOW BOUNDARY FROM EARLIER CONVECTION HAS PUSHED TO NEAR A TUSCALOOSA...CALERA...ASHLAND LINE. THIS BOUNDARY WILL ACT AS A FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH THE EARLY EVENING HOURS. THE MAIN BAND OF RAIN HAS PUSHED INTO FAR NORTHERN MISSISSIPPI AND ALABAMA. THERE WILL LIKELY BE ANOTHER ROUND OF HEAVY RAINFALL ACROSS NORTH ALABAMA LATER TONIGHT AS AN UPPER LEVEL IMPULSE ROTATES THROUGH THE BASE OF THE LONG WAVE TROF. THE HEAVIEST RAINFALL THE PAST 12 HOURS HAS BEEN CONFINED TO MAINLY MARION AND WINSTON COUNTIES...WITH 2 T 4 INCHES OF RAIN. FLASH FLOOD GUIDANCE VALUES ARE STILL IN THE 2-2.5 INCH PER HOUR ACROSS NORTH CENTRAL ALABAMA...AND BELIEVE THE GROUND WILL BE ABLE TO HANDLE THE FORECAST RAINFALL TOTALS TONIGHT WITHOUT SIGNIFICANT FLOODING...AND WILL NOT ISSUE ANY WATCH AT THIS TIME. THE SHORT WAVE TROF WILL CONTINUE TO SLOWLY PIVOT EASTWARD THIS WEEKEND WITH THE TROF AXIS FINALLY SHIFTING EAST OF ALABAMA BY SUNDAY NIGHT. UNTIL THIS HAPPENS...UNSETTLED WEATHER WILL CONTINUE WITH NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS CENTRAL ALABAMA. THE MODELS ARE TRENDING WARMER AND LESS CONVECTIVE NEXT WEEK AS AN UPPER RIDGE BUILDS OVER THE SOUTHEAST STATES. THE GFS CONTINUES TO SHOW MORE DIURNAL CONVECTION ACROSS ALABAMA THAN THE ECMWF AND CANADIAN MODELS...AND WILL KEEP RAIN CHANCES IN THE 30-35 PERCENT RANGE FOR NOW...BUT COULD REDUCE POPS IN LATER FORECASTS IF THE GFS TRENDS DRIER. 58/ROSE && .AVIATION... 06Z TAF DISCUSSION. SHOWERS AND STORMS MOVING FROM WEST TO EAST ACROSS CENTRAL ALABAMA WILL POSE A THREAT THE NEXT FEW HOURS. THE MAIN ACTIVITY THE NEXT COUPLE OF HOURS WILL BE APPROACHING MGM. IN SHORT...POTENTIAL IMPACTS POSSIBLE AT ANYTIME THIS OVERNIGHT WITH STORMS/SHOWERS AND MVFR CEILINGS. WINDS GENERALLY SOUTH TO SOUTHWEST AT 4 TO 8 KTS. ADDITIONAL SHOWERS AND STORMS POSSIBLE IN THE AFTERNOON. 88 && .FIRE WEATHER... HIGH HUMIDITY VALUES AND ABOVE NORMAL RAIN CHANCES WILL CONTINUE FOR THE NEXT FEW DAYS. THERE ARE NO FIRE WEATHER CONCERNS. && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 3, 11:10 AM CDT, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1110 AM CDT FRI JUL 3 2015 ALZ011>015-017>050-041915- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1110 AM CDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLOW MOVING BOUNDARY WILL PUSH SOUTHWARD THROUGH TONIGHT ACROSS THE NORTHERN PORTIONS OF CENTRAL ALABAMA. SHOWERS AND STORMS WILL TRACK EASTWARD ALONG AND NORTH OF THE BOUNDARY. ANY STORMS THAT TRAIN OVER THE SAME AREAS WILL PRODUCE HEAVY RAINFALL AND COULD RESULT IN LOCALIZED FLASH FLOODING. IN ADDITION TO THE FLOODING...AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE SOUTH OF A MILLPORT...TO WARRIOR...TO JACKSONVILLE LINE THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Jul 4, 12:06 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1206 AM CDT SAT JUL 4 2015
ALZ038-040545-
CHAMBERS AL-
1206 AM CDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHAMBERS COUNTY UNTIL 1245 AM
CDT...
AT 1205 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TRAMMEL CROSSROADS TO
WEST CHAMBERS TO NEAR OAK BOWERY...AND MOVING EAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
VALLEY...LANETT...LAFAYETTE...STROUD...LA FAYETTE...RED LEVEL...
WAVERLY...LAKEVIEW...CUSSETA...WEST CHAMBERS...WELCH...RIDGE GROVE...
PENTON...HUGULEY...TRAMMEL CROSSROADS...FAIRFAX...CHAMBERS COUNTY
LAKE...RIVER VIEW...POST OAK FORKS AND STANDING ROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3276 8514 3275 8514 3275 8528 3273 8529
3273 8540 3274 8541 3274 8543 3273 8543
3274 8549 3273 8549 3273 8557 3274 8557
3273 8559 3311 8559 3311 8523 3286 8519
3285 8516 3281 8517 3278 8512
TIME...MOT...LOC 0505Z 248DEG 38KT 3297 8559 3283 8548 3272 8549
87/GRANTHAMSpecial weather statement, Jul 4, 12:20 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1220 AM CDT SAT JUL 4 2015
ALZ047-040600-
LEE AL-
1220 AM CDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR LEE COUNTY UNTIL 100 AM CDT...
AT 1220 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WAVERLY TO NEAR AUBURN
UNIVERSITY TO TUSKEGEE NATIONAL FOREST...AND MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
AUBURN...OPELIKA...NOTASULGA...WAVERLY...BEANS MILL...BEULAH...AUBURN
UNIVERSITY...BEAUREGARD...BLEECKER...GRIFFEN MILL...LOACHAPOKA...
MOUNT JEFFERSON...ROBERT G. PITTS AIRPORT AND CHEWACLA STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3250 8550 3257 8565 3260 8563 3273 8560
3273 8549 3274 8549 3273 8543 3274 8543
3273 8540 3273 8529 3275 8528 3275 8514
3274 8511 3269 8512 3266 8509 3265 8511
3263 8508 3262 8509 3259 8508 3255 8504
TIME...MOT...LOC 0520Z 261DEG 35KT 3274 8553 3261 8554 3250 8562
87/GRANTHAMLocal storm report, Jul 4, 12:36 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1236 AM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND DMG 6 NE JACKSONS GAP 32.94N 85.75W
07/04/2015 TALLAPOOSA AL EMERGENCY MNGR
TREES DOWN IN TWO SEPARATE LOCATIONS NEAR THE EAGLE CREEK
COMMUNITY.
&&
GRANTHAMSpecial weather statement, Jul 4, 12:39 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1239 AM CDT SAT JUL 4 2015
ALZ045-040630-
MACON AL-
1239 AM CDT SAT JUL 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR MACON COUNTY UNTIL 130 AM CDT...
AT 1239 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TUSKEGEE NATIONAL
FOREST TO NEAR HARDAWAY...AND MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TUSKEGEE...NOTASULGA...SHORTER...FRANKLIN...LAKE TUSKEGEE...
DAVISVILLE...SOCIETY HILL...TUSKEGEE NATIONAL FOREST...HARDAWAY...
LIVERPOOL...CREEK STAND...WARRIORSTAND...MOTON FIELD MUNICIPAL
AIRPORT...UPHAPEE CREEK...FORT DAVIS...CROSS KEYS AND I 85 REST AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3223 8585 3225 8588 3229 8588 3230 8590
3227 8590 3229 8594 3232 8596 3234 8599
3238 8601 3255 8561 3250 8549 3249 8544
3223 8543
TIME...MOT...LOC 0539Z 282DEG 29KT 3252 8554 3230 8592
87/GRANTHAMLocal storm report, Jul 4, 12:52 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1252 AM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 4 E LAFAYETTE 32.89N 85.33W
07/03/2015 CHAMBERS AL 911 CALL CENTER
TREES DOWN IN NUMEROUS LOCATIONS ACROSS CHAMBERS COUNTY
INCLUDING LAFAYETTE...LANETT...AND VALLEY.
&&
GRANTHAMLocal storm report, Jul 4, 1:18 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
118 AM CDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TSTM WND DMG 3 NNW PHENIX CITY 32.50N 85.03W
07/03/2015 RUSSELL AL BROADCAST MEDIA
SEVERAL TREES DOWN. ALSO A HOME WEATHER STATION RECORDED
A 57 MPH WIND GUST IN NORTH PHENIX CITY.
&&
GRANTHAMThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:01 PM CDT | Special Weather Statement | BMX | Lowndes | 44 min |
| Jul 3, 7:21 PM CDT | Special Weather Statement | BMX | Montgomery | 54 min |
| Jul 3, 7:38 PM CDT | Special Weather Statement | BMX | Tuscaloosa | 52 min |
| Jul 3, 7:45 PM CDT | Special Weather Statement | BMX | Greene | 45 min |
| Jul 3, 8:07 PM CDT | Special Weather Statement | BMX | Lamar, Marion | 53 min |
| Jul 3, 8:36 PM CDT | Special Weather Statement | BMX | Elmore, Tallapoosa | 39 min |
| Jul 3, 10:40 PM CDT | Special Weather Statement | BMX | Autauga, Chilton, Dallas, Perry, Shelby | 65 min |
| Jul 3, 11:30 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 60 min |
| Jul 3, 11:36 PM CDT | Special Weather Statement | BMX | Elmore | 54 min |
| Jul 4, 12:06 AM CDT | Special Weather Statement | BMX | Chambers | 39 min |
| Jul 4, 12:13 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Randolph | 28 min |
| Jul 4, 12:20 AM CDT | Special Weather Statement | BMX | Lee | 40 min |
| Jul 4, 12:34 AM CDT | Areal Flood Advisory | BMX | Marion, Winston | 3 hr |
| Jul 4, 12:39 AM CDT | Special Weather Statement | BMX | Macon | 51 min |
| Jul 4, 3:59 AM CDT | Areal Flood Advisory | BMX | Jefferson | 3 hr |
| Jul 4, 4:11 AM CDT | Flash Flood Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 6 hr |
| Jul 4, 6:25 AM CDT | River Flood Warning | BMX | Jefferson | 21 hr |
| Jul 4, 6:29 AM CDT | Flash Flood Warning | BMX | Jefferson | 3 hr |
| Jul 4, 7:30 AM CDT | Flash Flood Warning | BMX | Shelby | 3 hr |
| Jul 4, 1:34 PM CDT | Special Weather Statement | BMX | Greene, Hale | 41 min |
| Jul 4, 2:05 PM CDT | Special Weather Statement | BMX | Hale, Perry | 55 min |
| Jul 4, 2:59 PM CDT | Special Weather Statement | BMX | Bibb, Chilton, Perry | 61 min |
| Jul 4, 4:38 PM CDT | Special Weather Statement | BMX | Autauga | 22 min |
| Jul 4, 5:08 PM CDT | Special Weather Statement | BMX | Montgomery | 37 min |
| Jul 4, 5:23 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Tallapoosa | 37 min |
| Jul 4, 5:55 PM CDT | Special Weather Statement | BMX | Macon, Tallapoosa | 35 min |
Nearby
Flash Flood Watches in Alabama, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.